Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Redsquirrel

Retin A making things a lot worse

Recommended Posts

Im starting to deeply regret even using retin a.

I gave up on it after 10 weeks because all it was doing was making things worse.

Its been a few weeks since then, and ive had plenty of spots since. The past week I have had LOADS appear - especially on my right cheek. It really sucks because im going camping on the weekend, and thought id have time to let it clear. But last night and this morning, more spots have appeared. And its the nasty big red ones.

I have heard people say it made them so bad that they ended up having to go on accutane.. i dont want to mainly because im moving out this year with friends and the thought of having to take accuntane at the same time scares me silly (i been on it once before and it was a horrible horrible time - i tended to stay away from friends as much as possible during the time).

im not saying it wont work for some people, its just it just seems to make it much worse, worse than it was to begin with in fact.

Share this post


Link to post
Share on other sites
Guest Grow_To_Overthrow

Do you think that it might have just been the IB? Were you experiencing severe redness or irritation?

Share this post


Link to post
Share on other sites

I had the same problem with Differin. I curse the day I started using it on my chin! Yeah, it can be hard to figure out if it is the IB or if it is really making it worse. Its very hard to decide to keep going when you are seeing a decline in your skin like that. I stopped the Differin on my chin at 6 wks, but am still using it on a couple of other places. Overall, I don't know that it is doing my skin any good though.

I stopped using it on my chin about 1 1/2 wks ago, and am still getting some breakouts. I think it is gradually getting better, but I am guessing it will take time. I'd suggest being extra gentle to your skin as it recovers. I think mine was really irritated, and that was causing the breakouts and was not allowing them to heal.

Sorry to hear about your bad experience! I hope things get better now that you've stopped the Retin-A.

Share this post


Link to post
Share on other sites

Retin-A took my moderate acne and turned it into severe cystic acne. I still have several redmarks from the supposed "initial breakout." It was pure hell.

I switched dermos on my 6th week of Retin-A and my new dermo said that Retin-A can't do anything for hormonal acne. Treatment has to come from the inside, to tackle the hormones that are causing the overproduction of oil. She switched me to Tazorac and put me on a chemical peel schedule, Finacea, and a steroid. I also switched BCPs from OTC to Yasmin. And I've seen amazing results.

In the end, Accutane is really the only hope for hormonal acne. Even though my current regimen has cleared me up completely, I can't stay on it forever.

Good luck, friend!

Share this post


Link to post
Share on other sites

cheers. Must admit i got some cystic acne, when usually i never did before. One was quite big and lasted 2 weeks to heal. The other was half the size but has only just gone down (still a little lump) after 4 weeks.

Share this post


Link to post
Share on other sites

has anyone got their inital breakout on retin a a couple weeks after using it???

I just got a nasty breakout last week and I'm wondering if the initial breakout can come, well, a bit late? A couple weeks to maybe even a month I'd been using it w/ no new breakouts up until last week.

Share this post


Link to post
Share on other sites

has anyone got their inital breakout on retin a a couple weeks after using it???

I just got a nasty breakout last week and I'm wondering if the initial breakout can come, well, a bit late? A couple weeks to maybe even a month I'd been using it w/ no new breakouts up until last week.

I've only used differin not retin-a, but I started breaking out 2 wks or so after I started the Differin and continued to break out badly on my chin for the next 4 wks. There was no sign of improvement, so I stopped using it there. People using retinoids have talked about having breakouts well into the 2nd and 3rd months of use. But, it does vary quite a bit from person to person. Some people get no IB at all. It does sound like what you are experiencing right now is pretty typical of retinoid IBs though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×